Hi everyone. I have a couple of questions on two different but sort of related subjects and I'm hoping you can all help me cos I'm confused and a bit anxious.

Issue one: Mirtazapine (also known as Remeron) and menstruation.

I googled for this and couldn't get anything conclusive. Basically, I was diagnosed with depression some years ago and put on Mirtazapine, a tetracyclic antidepressant. At about the same time I was coming off progesterone only HBC (Cerazette) in case it was messing with my moods. While on the Cerazette I'd had virtually no periods and this continued when I came off it. For a couple of years I had only three periods a year before I settled down into a cycle of around 40 days, which I've maintained for at least two years now.

Anyway, I came off the Mirtazapine about six weeks ago, and switched to Sertraline (Zoloft). Now my period is starting today, 9 days earlier than I'm expecting it based on my cycle for the previous two years. This makes my cycle this month only 31 days and now I'm wondering if this is a random fluctuation, or whether the Mirtazapine has been messing with my cycle. Does anyone know if that can happen with Mirtazapine? The timing of this much shorter cycle seems suspicious.

Issue two: Menstruation and a (Pap) smear test.

The problem with starting my period 9 days earlier than expected is that I have my smear test scheduled for tomorrow morning. Can I have a smear test while I'm on my period, or do I need to cancel and rearrange for a couple of weeks time?

Thanks in advance for any help you can give me :) You're all amazing ♥
10:44 am - 11/22/2011

me again :/

Well, once again my boyfriend and I tried to have sex. It failed miserably yet again because I was in too much pain. Didn't use lube but I was... (awkward xD) very aroused and I put alot of spit on him to substitute for lube. Still, he couldn't fit and it felt like he was gonna tear something and it just hurt way to bad so we stopped. Any advice on how to make it just a bit less painful? :/
11:29 am - 11/22/2011

Vulvadynia Help.

I usually come to this forum when seeking in advice. But today I would like to give some.
I don't know how many of you out there suffer from vulvadynia. But I was in agonizing pain for just about 4 years straight. I went to a slew of different top of the like OBGYN's and tried what seemed like every sort of potential "cure". My depression just seemed to be brewing inside of me because I felt hopeless.
Finally, I found a doctor who was able to write me a recommendation to go see Dr.Willems at the Scripps clinic is San Diego. It took me a minute to get in but it was worth it. You see, Dr.Willems is a vulvadynia specialist. After my first visit he was able to not only confirm that I had vulvadynia but diagnose the specific type I had as "provoked vestibulitis".
I didn't even know there could be different types of vuvladynia. He was able to work out putting me on a small dose of antihistamines, using a small amount of Estrace cream on the affected area and working through Bio-feedback to help my muscles learn to relax. I am proud to say I have been almost two months pain free which is AMAZING for me. I can exercise again, go for runs and walks. Even have sex. Which is pretty remarkable because before it was just too painful.
Anyhow, I hope my story can bring some hope to some of you out there. There are doctors who can help. If your doctor can write a recommendation to go see Dr.Willems and live near the San Diego area. Please go.
My life has changed and I am forever grateful.
Don't give up! Stay strong.
Okay, there probably are, but right now, I can't think of any.

I came down with a yeast infection (I assume that's what it is, anyway - I don't tend to get discharge with them so I'm just going on the fact that the painful itching usually = yeast infection) right before my last period started. I used Monistat, but of course me period started after the first dose, and that freaking bullet o' medicine kept slipping out, so I doubt I got a complete course. Still I felt better after, and put it behind me.

Well, it's back. I don't know if it's because I wasn't completely treated the first time, it's not a yeast infection after all, if having sex not long after aggravated it back into being, or what. I'm using Monistat again, and it feels better after I put the bullet thingy in, and for a while after, but the itching/burning comes back. I hope that doesn't mean this isn't working and I need to go to the doctor...I'm having tons of insurance issues lately and I really don't want to pay hundreds of dollars for a doctor to look at me for thirty seconds and write me a prescription.

Regardless, is there anything I can do to kill the itch a little? Not even necessarily help the infection, just make the freakin' itching stop making me want to tear my hair (and my vag) out? I tried ice, but that was just a different kind of misery.
I was wondering if anyone who had suffered unwanted side effects from birth control pills, breast swelling and enlargement (to a big extent, in my case I went up 2 and a half cups before quitting) as well as weight gain had tried NuvaRing and didn't have those effects. My nurse when I was in high school had talked to me about it, she had learned that apparently some girls who had the same problem as me were able to use NuvaRing. Is this possible, you think?
3:54 pm - 11/22/2011

Cycstitis?

On friday morning I woke up with excruciating pain and blood in my urine, so i went to the hospital. i got diagnosed with cystitis and given antibiotics. the pain was significantly worse than any time i have had cystitis before.

i've been on antibiotics since then and i haven't really improved, if anything i've got worse. i stopped peeing blood, but i have horrible abdominal pain and pain in my lower back, i've vomited a few times from the pain as well. the pain is bad to the point of not being able to go outside, sitting in bed crying in pain.

is this just cystitis? i have never had it this painful before. do i need to go back to a doctor? my antibiotics finish tomorrow and i still feel awful.
My bladder always feels full and I have to pee several times with not much coming out, much like a UTI but only when I'm nearing my period and sometimes afterwards but mostly right before.  It goes away once I start bleeding.  Any idea why that is?  

PS: Won't let me add tags from my phone :/
Hey VP!
I can really use some help with this. Google is usually my friend but I'm coming up blank.

I was told that Syeda™ (drospirenone 3 mg /ethinyl estradiol 0.03 mg tablets) was the generic equivalent of Yasmin® by my heath insurance three months ago. They lured me into trying it with the $53 copay for three months of pills...

I skipped my first period by going back to back from the Yasmin to the Syeda due to my period falling on my birthday (September) and not wanting to deal with no birthday nooky. The next cycle I waited for my period and it never came so I started my 2nd pack of pills after the 7 day break. Same thing with the 3rd pack - no period at all.

Now, I'm on pack four (and two negative pregnancy tests) and no period since end of Aug.

Should I be concerned about this lack of period?
Honestly, I don't miss it except for the piece of mind of "OMG NOT PREGNANT".

My SO is concerned about possible health effects like build up of uterine lining and infertility. Should I be worried about that?

I am not a fan of the doctors and I've had this happen to me before when switching brands. The fix was to go off of the pills (and deal with condoms) for three months and go back on the Yasmin. This time, the Yasmin is $85 a month and my insurance REFUSES to cover even $20 of the copay. This option does not thrill me.

Any info you all could share would be wonderful! Personal experiences with the Syeda would be awesome to hear about too.

Thank you in advance!!
9:49 pm - 11/22/2011

Forgotten Tampon

This weekend was the end of my period. I went to a wedding and had a very nice dress on, so I decided to put a tampon in just in case (my period tends to disappear for a day and then come back). I guess I forgot about it.

Earlier, I went to the bathroom and felt it. It must have been in there for over 48 hours. It wasn't bloody (but it was brown, due to discharge, I suppose).

Everything feels fine, down there anyway. But being the hypochondriac that I am, I'm worried about TSS.Is it the blood that can cause TSS, or the tampon itself?  Has this ever happened to anyone else? What should I do?

Any help would be extremely appreciated.

10:01 pm - 11/22/2011

Uti medicine + Benadryl ok?

I've come with a question for you lovely superstars! I was prescribed a uti antibiotic and then a yeast medication from my dr to help clear up some vagina issues. My question is, would it be ok to take a dose of Benadryl with either of them? I'm starting to take Benadryl to attempt to clear up my sinuses since my all day sickness has gotten worse since Winter has come.

Thank you in advance :)
This page was loaded Dec 4th 2020, 11:29 pm GMT.